Back to Ask the Diabetes Team Ask the Diabetes Team

From Beaufort, South Carolina, USA:

I had the most unusual low I have ever had. I was riding in the car with friend of mine feeling fine, but knew I probably should eat pretty soon. I had not eaten since 9 a.m. and this was about 1:30 p.m. I got out of the car and stumbled several steps before regaining my balance. I started feeling like my equilibrium was out of whack and I had to hold on to something. Before I could get something to eat, my hands were shaking very badly. I have had lows before that made me feel like I had to eat and it could be anything, but never the stumbling or dizziness. I didn't have my meter with me so I don't know what my blood sugar was. Is stumbling and dizziness part of a low blood sugar? Any guess about what mine might have been to make be feel dizzy and stumbling?


Yes, your description of your episode sounds like hypoglycemia. I am glad you were able to recover. It illustrates the importance of eating on time. If you can't eat on time, use a strategy of a snack to get you to the lunch. Remember that low blood sugar symptoms are either the result of the hormones that are responsible for reversing the lows causing your body to have symptoms or the result of your brain dysfunctioning as a result of not having fuel to run itself. Please be careful. Another hint would be not to put off treating the lows. Make sure you have something with you at all times that you can use to reverse the lows. This may be a turning point in your care where you are having less warning time before the lows become more severe. Also, please discuss this with your diabetes treatment team.


Original posting 18 Jun 2009
Posted to Hypoglycemia and Type 2


  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:18
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.